3 doctors weighed in:

Can muscle cramping be a side effect of taking hydroxyurea?

3 doctors weighed in
Dr. Quang Nguyen
Internal Medicine - Endocrinology
1 doctor agrees

In brief: Not commonly

It's not a common symptom of Hydroxyurea but Hydroxyurea can cause nausea, vomiting, diarrhea and renal impairment which can cause muscle cramps.
Not sure you have the above symptoms.

In brief: Not commonly

It's not a common symptom of Hydroxyurea but Hydroxyurea can cause nausea, vomiting, diarrhea and renal impairment which can cause muscle cramps.
Not sure you have the above symptoms.
Dr. Quang Nguyen
Dr. Quang Nguyen
Thank
Dr. Charles Turck
Pharmacology

In brief: Not likely, possible

While nausea, vomiting, diarrhea, and flu-like symptoms are side effects of hydroxyurea, muscle cramping is not a *directly*.
However, other side effects may indirectly cause cramping. Have you had vomiting/diarrhea - dehydration may cause cramps. Also, the drug’s been associated with drops in magnesium levels, whose symptoms include muscle cramping.

In brief: Not likely, possible

While nausea, vomiting, diarrhea, and flu-like symptoms are side effects of hydroxyurea, muscle cramping is not a *directly*.
However, other side effects may indirectly cause cramping. Have you had vomiting/diarrhea - dehydration may cause cramps. Also, the drug’s been associated with drops in magnesium levels, whose symptoms include muscle cramping.
Dr. Charles Turck
Dr. Charles Turck
Thank
Get help from a real doctor now
Dr. Peter Kurzweil
Board Certified, Internal Medicine
48 years in practice
16M people helped
Continue
111,000 doctors available